MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-630L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Event or Problem Description
On february 8, 2021, olympus medical systems corp.(omsc) received the literature titled "safety and efficacy of endoscopic submucosal dissection for non-ampullary duodenal neoplasms: a case series".This study was conducted on the endoscopic submucosal dissection (esd) for 16 patients with non-ampullary duodenal neoplasms between february 2011 to november 2014.In the literature, it was reported that one perforation occurred during submucosal dissection using the subject device (kd-630l), and urgent surgery was performed after additional snare emr.After the urgent surgery, the patient needed a longer hospital stay (36 days) due to postoperative partial small bowel obstruction.Based on the available information, specific information on the subject device and the perforation patients were not provided.There is no description of the device's malfunction.Omsc will submit one medical device reports (mdr) of the subject device for perforation.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11356162
Report Number8010047-2021-02850
Device Sequence Number3439848
Product Code KNS
UDI-Device Identifier04953170208416
UDI-Public04953170208416
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberKD-630L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date02/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;